MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRAUMA INTERFACE - 2ND GENERATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. TRAUMA INTERFACE - 2ND GENERATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692852
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Codes Perforation (2001); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected data: d1, d4.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during trauma surgery, the trauma interface gave problems on friday in a case.The monitor was reading that the red and green circles were concentric in the middle of the distal screw hole, however when it was tried to drill through said screw hole it was hit the nail despite the monitor showing that the drill was in the right spot.It is unknown how the procedure was completed or if there was any delay.No other complications were reported.
 
Additional Manufacturer Narrative
B5, d10, h6.
 
Event or Problem Description
It was reported that during trauma surgery, the trauma interface gave problems on friday in a case.The monitor was reading that the red and green circles were concentric in the middle of the distal screw hole, however when it was tried to drill through said screw hole it was hit the nail despite the monitor showing that the drill was in the right spot.The procedure was completed after a non-significant delay (about 25-30 minutes) making an additional bone hole, because the original hole we drilled was too anterior.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H3, h6: the devices were received; however, a physical evaluation was not possible as the products were inadvertently misplaced.The photograph was reviewed and revealed that the nail is chipped.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.A damaged sensor, calibration accuracy damage due to wear or an outdated software version are likely potential factors that could contribute to the reported event.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TRAUMA INTERFACE - 2ND GENERATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22025054
Report Number1020279-2025-00868
Device Sequence Number7238082
Product Code OLO
UDI-Device Identifier00885556584644
UDI-Public885556584644
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K170280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71692852
Device Catalogue Number71692802
Device Lot NumberACJ1001297
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by ManufacturerNot provided
Not provided
09/16/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date05/20/2025
06/12/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71631021 / LOT: 08CBP0001.; PN: 71631024 / LOT: 10CM01129.; PN: 71646130 / LOT: 23FT74921.; PN: 71692805 / LOT: 10DBP0008.; PN: 71692806 / LOT: 10ESP0001.; PN: 71692815 / LOT: 23EK00090.; PN: 71692851 / LOT: ND7256.
Patient SexUnknown